MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable as the lens was removed and replaced in the initial procedure.If explanted, give date: not applicable as it was a removed and replaced in the initial procedure.Initial reporter name: unknown, information not provided.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed loose particles on the lens surface, which indicates the product was handled.The surface of lens was observed ripped/torn.The injector was not returned for evaluation.The reported issue was verified.However, it could not be determine if the damage observed in the returned lens sample was a result of the lens being handled during the surgical process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the doctor noticed after implantation that a zcb00 12.0 diopter intraocular lens (iol) was damaged by the inserter.The lens was removed and replaced.Reportedly, there was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 8/23/2017.Device returned to manufacturer? yes.Device evaluation: the complaint unit was received in the original folding carton.Visual inspection at 10x microscope magnification was performed.Loose particles were observed on the lens surface that could be related to the handling of the unit in a non-sterile environment.The surface of the lens was observed ripped/torn.The injector was not returned for evaluation (it had been thrown away).The reported issue was verified.However, it could not be determine if the observed defect was related to the manufacturing process or was a result of the lens being handled during the surgical process.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6871411
Report Number2648035-2017-01667
Device Sequence Number637201
Product Code HQL
UDI-Device Identifier05050474531550
UDI-Public(01)05050474531550(17)210213
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/13/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date09/17/2017
Supplement Report FDA Received Date10/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1